MAUDE Adverse Event Report: STRYKER TRAUMA KIEL DRILL, AO T2 HUMERUS Ø3,5X230 MM; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT

STRYKER TRAUMA KIEL DRILL, AO T2 HUMERUS Ø3,5X230 MM; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Model Number 1806-3540
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/26/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "during the drilling to the proximal holes of t2ph nail, the drill broke off.There is no debris in the patient.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed.The identification of the returned device was confirmed based on the catalog # and the lot # marked.The drill is broken off, at approximately 30 mm from the tip, the broken fragment was also returned.The functionality of the device cannot be given anymore.The reported failure was confirmed.The tip of the drill and the cutting edges are blunt and worn out, showing signs of intensive usage.The broken surface points towards a sudden brittle fracture, which can be confirmed by the absence of deformation and the shiny areas visible around the breakage.The fracture resulted most probably from excessive bending and/or torsional load.¨ a dimensional and a hardness test according to rockwell were performed and indicate the device and the material being in accordance to the values in the specifications.Based on investigation, the root cause was attributed to a combination of user and material wear related issues.The failure was most probably caused by excessive bending and/or torsional load applied to an already worn out device after 7 years of usage.As a reminder, the instructions for use clearly state: "¿ ensure that the drilling and cutting tools to be used are sharp; discard them if they are not." a review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If more information is provided, the case will be reassessed.

Brand Name
DRILL, AO T2 HUMERUS Ø3,5X230 MM
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key15631800
Report Number0009610622-2022-00469
Device Sequence Number5797735
Product Code HWE
UDI-Device Identifier04546540196606
UDI-Public04546540196606
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1806-3540
Device Catalogue Number18063540
Device Lot NumberKU57246
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/26/2022
Supplement Date Received by Manufacturer01/05/2023
Initial Report FDA Received Date10/19/2022
Supplement Report FDA Received Date02/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/04/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexMale